Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2002, 6:24 PM MDT for Colfax County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 13, 2002, 7:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 206 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 140024 SVRABQ NMC007-140100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 700 PM MDT * AT 624 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED ON RADAR 20 MILES SOUTHWEST OF RATON...MOVING SOUTHEAST AT 25 MPH. * THIS SEVERE THUNDERSTORM WILL CROSS HIGHWAY 64 NEAR COLFAX BY 645 PM. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3686 10479 3665 10501 3629 10444 3654 10411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:25 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT THU JUN 13 2002 TYPICAL JUNE PATTERN ACROSS AREA WITH POTENTIAL FOR SEVERE TSTMS THRU AT LEAST MIDNIGHT ACROSS THE PLAINS...DRY AND GENERALLY STABLE ACROSS THE WEST. APPEARS SFC COLD FRONT EXTENDS FROM SOUTHERN PARTS OF THE EAST CENTRAL PLAINS NORTHWESTWARD TOWARD THE EAST SLOPES OF THE SANGRE DE CRISTOS. STRONGLY SHEARED ENVIRONMENT EXISTS ALONG AND NORTH OF FRONTAL BOUNDARY...WHICH MAY HELP TO ORGANIZE CONVECTION DURING THE NIGHT ESPECIALLY ACROSS THE ECNTL PLAINS WHERE HIGHER DEW POINTS WILL BE AVAILABLE. GUSTY EAST WINDS DEVELOPING ALONG THE RIO GRANDE VALLEY BY MIDNIGHT AND PERSISTING THROUGH FRIDAY MORNING BEFORE GRADIENTS TEND MORE S-SELY DURING THE AFTERNOON. LOOKS LIKE A NOTCH LESS ACTIVE ON SATURDAY BUT CAN/T RULE OUT CENTRAL MOUNTAINS AND EAST. ACROSS THE WEST...ALTHOUGH WE SHOULD SEE AN INCREASE IN LOW LEVEL MOISTURE IT WILL BE SHALLOW AND OVERALL AIR MASS TO REMAIN RELATIVELY STABLE SO WILL HEDGE TOWARD SLIGHT CHANCE FOR NOW. LEE TROUGHING RETURNS SATURDAY...AND THEN LOOKS LIKE ANOTHER FRONTAL PASSGE LATE SAT NIGHT INTO SUNDAY. OTHERWISE UPPER RIDGE TO BREAK DOWN BEGINNING SUNDAY WITH A GENERALLY DRY WEATHER PATTERN TAKING SHAPE FOR THE PERIOD TUESDAY THROUGH THURSDAY. KJ ABQ BB 068/091 064/094 065 41-11 SAF BB 052/086 055/089 057 41-11 TCC BB 061/082 063/089 063 41412 .ABQ...SEVERE TSTM WATCH TILL 900 PM MDT FOR MUCH OF THE EAST.
In the hours before
Local storm report, Jun 13, 4:12 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
412 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 12 NE ABBOTT NM 1.00 INCH HAIL
06/13/02 COLFAXLocal storm report, Jun 13, 4:21 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
421 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 15 NE ABBOTT NM .75 INCH HAIL
06/13/02 COLFAXLocal storm report, Jun 13, 4:59 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
459 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 15 NE ABBOTT NM .75 INCH HAIL
06/13/02 COLFAX REPORTED BY PUBLICLocal storm report, Jun 13, 6:16 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
616 PM MDT THU JUN 13 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM 20 S RATON NM .75 INCH HAIL
06/13/02 COLFAX REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Jun 13, 9:22 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jun 13, 9:56 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Jun 13, 10:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Jun 14, 2:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 42 min |
| Jun 14, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 14, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro | 47 min |
| Jun 14, 3:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| Jun 14, 3:34 PM MDT | Tornado Warning | ABQ | Colfax | 41 min |
| Jun 14, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 59 min |
| Jun 14, 4:25 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Jun 14, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 39 min |
| Jun 14, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 41 min |
| Jun 14, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.